# SDR CA020722005

- Difficulty date: July 19, 2002
- Submitted: August 7, 2002
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 11,581 hours
- Engine: Lyc TIO540A2B
- Propeller: Hartzl HCE3YR2A
- System (JASC): 6110 · Propeller Assembly
- Part: Pin
- Part number: A2807
- Condition: Broken
- Location: Propeller
- Component: Propeller, Hartzl, HCE3YR2ATF
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) CUSTOMER COMPLAINED THAT PROPELLER DURING FLT WOULD NOT GO ALL THE WAY OUT OF FEATHER, INTO LOW PITCH. WHILE ON GROUND TRIED TO MOVE PROP TO LATCH WITH PADDLE, BUT ONLY ABLE TO MOVE IT PART WAY. UPON OUR REMOVAL OF LOW PITCH STOP IT NOTED THAT A3205 L.P. SCREW TURNED OUT & JAMMED BETWEEN LP STOP&PITCH CHANGE ROD. CYLINDER THEN REMVD&BROKEN A2807 LATCH PIN FOUND LAYING IN PISTON. PINS WERE REPL, CYLINDER INST, & ANGLES WERE SET. UPON SETTING FEATHER ANGLES THEY WERE FOUND TO BE SHORT ON TRAVEL, HUB NUTS WERE LOOSENED BLADE TRAEL ADJUSTED,&NUTS TIGHTENED. ASSY OF PROP COMPLETED,&PROP RETURNED TO CUSTOMER.
